|how to deal with failing liver and hiv
Sep 22, 2008
Husband infected with hiv/hepc 1992, diagnosis 2003 with cd4 count around 50 and high viral load, azt to Haart for 15 years. 2003 peg inteferon etc failed, may 2008 taken off hiv meds due to very high liver enzymes. Liver cirhossis revealed. Start natural remedies (essiac, milk thistle, oleander, clamath algae, september liver improve and stabalise but still high, cd4s down from 350 to 190. Doc wants him back on meds for hiv, want to keep on with natural remedies and wait. scared of more toxicity to liver. Any advice welcome. Thanks
| Response from Dr. McGovern
It appears that your husband may certainly need to be back on HIV medications with a rapid change in his CD4 T cell count.
I cannot advise on medications without knowing his resistance profile. However, I can say that there are certain medications that are usually well-tolerated by the liver - including Truvada (tenofovir and emtricitabine) and Fosamprenavir (when given in doses appropriate for cirrhosis).
I agree with your physician that is may be time to try treatment with HIV medications again. He will need very careful monitoring. He should also have testing for his synthetic function of his liver and should have formal evaluation by a liver disease specialist to determine if he needs other therapies, such as nadolol for portal hypertension (a complication of cirrhosis).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Pain In Penis After Unprotected Sex Without Ejaculation What Are The Chances Of HIV
- Penis Discharge After Vaginal Sex Condom Broke Worried I Have HIV
- Rash After Rubbing Stripper Worried I Have HIV
- Rash After Swallowing Sperm Sign Of HIV AIDS
- White Spots After Swallowing Sperm Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.